Another medication issue

Discussion in 'General Parenting' started by klmno, Aug 2, 2009.

  1. klmno

    klmno Active Member

    Believe it or not, Department of Juvenile Justice RAN OUT of lithobid and lithium. difficult child hasn't had any since Thurs. evening. He said he spoke to the nurse last night and they were trying to get some in but it looks like it will be mid-day tomorrow before they have any. I told difficult child to put a request in to see psychiatrist right away so psychiatrist can be informed of this ASAP. difficult child says he isn't allowed to request to see psychiatrist because psychiatrist is a contract employee. Arghhhh.....I think I might call the director of tdocs (she has a phd in psychiatric) and let her know about this tomorrow since she is apparently the only "regular" staff person there that understands the dangers of messing up MS's. I'd see if I had some old ones at home and take them (just for difficult child) but of course that isn't allowed even if it's in a rx'd bottle.
     
  2. ML

    ML Guest

    Oh no! Unbelievable! I hope the director is able to get to the bottom of this and make sure it doesn't happen again. It is always something.
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well this is bad but at least it isnt a seizure medication that would leave him open to seizures. Sheesh...you would think they could just run to a pharmacy.
     
  4. klmno

    klmno Active Member

    yeah- wouldn't you think they would have run to the pharmacy Friday morning when they knew they didn't have anymore? And I seriously doubt that difficult child is the only kid in there on the stuff. I wonder if they should just leave him off since they were decreasing medications anyway. He had been taking 1200mg of lithobid a day. Is there danger in this that wouldn't show up within a few days?
     
  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well Im sure that others will say that he should be weaned slowly but I know cory just went off it cold turkey because he simply stopped taking it. He is still alive...lol. Tons of people with BiPolar (BP) go on and off their medications because they dont want their medications so Im sure that this happens.
     
  6. klmno

    klmno Active Member

    I'd tell difficult child to just stop then except they'd write him down as refusing his medications. I just keep having the thought go thru my mind: "Let's see- it's ok for Department of Juvenile Justice to mess up dosages and completely run out of medications for 3+ days, but if I want to bring him his medications in his own rx'd bottle with label, I'm not allowed to because I could be doing something wrong to mess him up and furthermore, if I ever "forgot" to get his medications so that he didn't get them for 3+ days, the GAL or PO or both would have my butt in court."
     
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well how would GAL or PO even know? Really, if your difficult child hadnt told you all this you wouldnt have known. What would have me a tad bit concerned is that difficult child may get a bit nauseated or have some other problems if they just stick him back on his normal dose after being off the lithium since thursday. Id almost think he should titrate back up. At least half a dose a day for a couple of days. Hmmm...nothing you can probably do though.
     
  8. Star*

    Star* call 911........call 911

    You would think that SOMEONE would get into HUGE trouble for forgetting to order medication like this......but noooooooo...they'll get it when they do, give it out when they can and that will be that and our kids will just get it when they get it.

    MAKES ME JUST THIS KIND OF ANGRY
     
  9. klmno

    klmno Active Member

    Now that difficult child is off tegretol and only takes 25mg of seroquel at night, I think psychiatrist was going to start titrating down on lithobid. Now difficult child is going to go from 1200mg/day to nothing to 1200mg/day again, to titrating down. That couldn't possibly be healthy or logical. I think I'll ask the head psychiatric tomorrow if she can discuss this with psychiatrist. Maybe they give difficult child 900/mg and titrate down from there if they can't just let him stop at this point. he said his stomach and chest felt tight yesterday but he was able to breathe ok, so I think that was a result of swimming and exercising. He says he feels fine as far as being able to swim farther, think clearer, sleep, etc.
     
  10. DammitJanet

    DammitJanet Well-Known Member Staff Member

    You know...the think clearer and sleep better is probably the seroquel. I love the stuff now...lol.
     
  11. totoro

    totoro Mom? What's a GFG?

    I would be livid!
    Just keep documenting this **** and tell him to make sure and alert them if he starts feeling at all bad!

    It isn't fair that they can do this to him and you would be strung up...
     
  12. klmno

    klmno Active Member

    I called the therapist and she didn't seem too worried and already knew. I told her that I was very concerned because not only did difficult child go from 1200mg/day to 0, but now he would be going from 0 to 1200mg/day in one day and I thought he should be getting his blood levels monitored. I asked her how often this happens since his dosages were messed up 2 weeks ago. She said they have run out of medications before but it doesn't happen too often. I couldn't believe it. She said psychiatrist wouldn't be in until Thurs. but she would run this by the nurse in the infirmary because I brought up a good point so MAYBE the nurse would call the psychiatrist. This was difficult child's therapist not the director. I should have called the one I originally intended to but I also wantedd to ask about family therapy. Now I'm not so sure I'll have faith in her abilities for family therapy if she's this nonchalant over the place running out of medications and difficult child's blood levels.
     
  13. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Running out of medications like that shouldn't be considered acceptable. I would be so furious!!
     
Loading...